Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 565, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2011, 8:04 PM CDT for Lowndes County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2011, 8:04 PM CDT (01:04 UTC)
- Expired
- Jul 12, 2011, 8:31 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 8:20 PM CDT | TSTM WND DMG | Columbus, MS | POWER LINES DOWN IN THE CITY OF COLUMBUS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3227 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824
WUUS54 KJAN 130104
SVRJAN
MSC087-130145-
/O.NEW.KJAN.SV.W.0565.110713T0104Z-110713T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
804 PM CDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
* UNTIL 845 PM CDT
* AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR COLUMBUS. THIS STORM WAS
NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BENT OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3329 8834 3329 8858 3353 8854 3355 8852
3352 8847 3355 8849 3358 8849 3360 8847
3362 8851 3364 8850 3366 8851 3366 8850
3367 8829
TIME...MOT...LOC 0104Z 085DEG 2KT 3350 8842
$$
DL2 follow-up statements
542
WWUS54 KJAN 130124
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT TUE JUL 12 2011
MSC087-130145-
/O.CON.KJAN.SV.W.0565.000000T0000Z-110713T0145Z/
LOWNDES MS-
824 PM CDT TUE JUL 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL LOWNDES COUNTY...
AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR COLUMBUS MOVING WEST AT 5
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3343 8852 3355 8852 3353 8849 3352 8847
3355 8849 3359 8849 3360 8847 3362 8851
3363 8850 3362 8835 3343 8834
TIME...MOT...LOC 0124Z 068DEG 4KT 3352 8845
$$
DL896
WWUS54 KJAN 130131
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT TUE JUL 12 2011
MSC087-130141-
/O.CAN.KJAN.SV.W.0565.000000T0000Z-110713T0145Z/
LOWNDES MS-
831 PM CDT TUE JUL 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOWNDES COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3343 8852 3355 8852 3353 8849 3352 8847
3355 8849 3359 8849 3360 8847 3362 8851
3363 8850 3362 8835 3343 8834
TIME...MOT...LOC 0131Z 068DEG 4KT 3352 8846
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:20 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 12, 7:20 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT TUE JUL 12 2011
.UPDATE...CONVECTION HAS DIMINISHED SIGNIFICANTLY ACROSS THE REGION.
HOWEVER A COUPLE OF STRONG TO SEVERE STORMS PERSIST OVER NERN/ECNTRL
ZONES. CONVECTION WILL CONTINUE TO DECREASE IN INTENSITY AND SHOULD
END BY 9 PM.
SHOWERS AND THUNDERSTORMS HAVE SIGNIFICANTLY COOLED TEMPERATURES
ACROSS MUCH OF THE FORECAST AREA AND HOURLY TEMPS HAVE BEEN ADJUSTED
ACCORDINGLY. HOWEVER NO SIGNIFICANT CHANGES WERE MADE TO OVERNIGHT
LOWS FOR TONIGHT. THE EXCESSIVE HEAT WARNING HAS BEEN ALLOWED TO
EXPIRE...ALONG WITH THE HEAT ADVISORY FOR MOST AREAS ALONG AND S OF
I-20. THE HEAT ADVISORY REMAINS IN EFFECT FOR NRN AND SOME CENTRAL
ZONES...GENERALLY ALONG AND N OF A LINE FROM ST JOSEPH TO CANTON TO
DEKALB...THROUGH 7 PM WEDNESDAY.
&&
.DISCUSSION...AFTERNOON CONVECTION HAS GOTTEN A SLIGHTLY EARLIER
START THAN WHAT WE HAVE SEEN PREV...ALSO THE CELLS HAVE EXHIBITED
MORE INTENSITY EARLIER AS WELL. THIS MAKES SENSE AS THE ENVIRONMENT
IS VERY UNSTABLE WITH SBCAPE ~4000 J/KG. LAPSE RATES ARE A BIT TAME
AND THAT WILL LIKELY KEEP THINGS FROM GETTING TOO MUCH OUT OF HAND.
HOWEVER...DCAPE IS RATHER HIGH WITH 1000-1200 J/KG AND CONVECTION
OCCURRING WITH SFC TEMPS 98-100 DEGREES. THE RESULTING LOW LEVEL
LAPSE RATES ARE APPROACHING 9 C/KM AND ALL THIS SUPPORTS STORMS WITH
RATHER GUSTY WINDS IN THE 50-65 MPH RANGE. EXPECT SEVERAL STRONG
STORMS TODAY WITH A HANDFUL OF BRIEFLY SVR STORMS CONTAINING DMG
WIND GUSTS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS THAT COULD TOTAL
A QUICK 1-2 INCHES.
FOR THIS EVENING...LOOK FOR THE CONVECTION TO WANE BETWEEN 7-9 PM.
FOR NOW...WILL FOLLOW THE GFS GUID POPS WHICH INDICATE ROUGHLY 20%
AREA WIDE. OVERNIGHT LOWS LOOK TO FOLLOW PERSISTENCE AND FALL INTO
THE MID 70S. GUID SEEMS TO HANDLE THIS WELL AND WILL FOLLOW.
FOR WED...BEFORE CONVECTION DEVELOPS...HEAT/HUMIDITY WILL BE THE
INITIAL FOCUS. BASED OFF THE ORIENTATION OF THE BOUNDARY LAYER FLOW
AND VALUES OF THE LOW LEVEL TEMPS...SEE NO REASON WHY THE N HALF OF
THE CWA WILL NOT HIT THE 98-100 DEGREE MARK AGAIN. LOW LEVEL
MOISTURE WILL AGAIN BE VERY HIGH AND THE RESULTING HEAT INDEX (HI)
WILL LIKELY PEAK AROUND 110 DEGREES. AS A RESULT...HAVE EXTENDED THE
HEAT ADV FOR THE N HALF OF THE AREA INTO WED. THE SOUTHERN AREAS ARE
MORE OF A CHALLENGE. THIS AREA IS EXPECTED TO GET MORE WORKED OVER
THIS AFTERNOON WITH STORMS AND ONCE AGAIN HAVE BETTER PRECIP
POTENTIAL ON WED. THIS SHOULD KEEP READINGS FROM GETTING TOO
HOT...BUT AS HAS BEEN THE CASE TODAY...IT HAS HEATED UP SO
QUICKLY...AND WHEN COMBINED WITH THE RH...HI'S GET ABV 105 FAIRLY
EARLY. THE PLAN IS TO LEAVE THE S HALF OUT OF THE HEAT ADV AS ANY
AREA THAT HITS CRITERIA MAY ONLY DO SO FOR A SHORT PERIOD.
AS FOR PRECIP POTENTIAL ACROSS THE AREA WED...THE UPPER RIDGE BREAKS
DOWN FURTHER AND THE AREA WILL HAVE 30DM LOWER MID LEVEL HGHTS.
ADDITIONALLY...MODELS INDICATE A GENERAL MID LEVEL SHEAR AXIS LEFT
OVER THAT WILL LIKELY CONTAIN SEVERAL WEAK DISTURBANCES. COMBINE
THIS WITH 2.2 IN PWATS AND PRECIP CHANCES LOOK TO BE BETTER THAN
WHAT WE HAVE TODAY. SIMILAR STUFF EXISTS ON THU AS FAVORABLE UPPER
SUPPORT WILL EXIST...ALONG WITH DEEP MOISTURE TO KEEP THE ABV AVG
PRECIP POTENTIAL GOING. ACTUALLY...THE EURO SUGGESTS THU WILL BE THE
BEST DAY FOR OVERALL COVERAGE OF STORMS. AS FAR AS POPS ARE
CONCERNED...THE GFS HAS CONTINUED ITS STRANGE WORKINGS AND HITTING
THE POPS HARDEST DURING THE OVERNIGHT PERIODS. I DON'T BUY THIS AND
WILL CONTINUE TO RAISE POPS FOR THE DAY PERIOD (AFTERNOON) AND LOWER
THE OVERNIGHT PERIODS.
THERE WILL BE A RISK FOR STRONG/SVR STORMS WED/THU AS THERE SHOULD
CONTINUE TO BE A DECENT CHANCE EACH DAY AS SFC TEMP/DEWPTS COMBOS
WILL LIKELY SUPPORT 3500-4000 J/KG OF SBCAPE. OVERALL LAPSE RATES
WILL NOT BE REAL IMPRESSIVE...BUT SOME OF THE GUID IS INDICATING
THAT THE N HALF WILL HAVE THE POTENTIAL FOR SOME STEEPER LAPSE RATES
WED AFTERNOON. AT THIS TIME...THAT AREA LOOKS TO HAVE THE BEST RISK
FOR STRONG/SVR STORMS TOMORROW AFTN. DMG WINDS WILL THE MAIN RISK
ALONG WITH FREQUENT LIGHTING AND BRIEF HEAVY PRECIP. WE WILL HAVE TO
WATCH THE SLOW MOVING STORMS FOR LOCALLY HEAVY PRECIP...A QUICK 1-3
INCHES COULD OCCUR. /CME/
&&
AVIATION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH 9 PM. ONE
OR TWO MAY BECOME SEVERE AND BE CAPABLE OF WIND GUSTS TO 60 MPH AND
SMALL HAIL. OUTSIDE OF ISOLATED EVENING CONVECTION...VFR CONDITIONS
CAN BE EXPECTED. PATCHY GROUND FOG WILL BE POSSIBLE TOWARD MORNING
AND MAY REDUCE VSBY 4-6SM BUT WILL CLEAR RAPIDLY AROUND SUNRISE.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-019-025>047.
LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
023-025.
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.
&&
CME/03Hazardous weather outlook, Jul 12, 5:05 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 505 PM CDT TUE JUL 12 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>047-131830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- 505 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL MISSISSIPPI... PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY DANGEROUS HEAT INDEX VALUES OF 105 TO 110 WILL OCCUR ACROSS MUCH OF THE REGION THIS AFTERNOON WITH SOME AREAS ACROSS THE GOLDEN TRIANGLE REGION REACHING UP TO 115 DEGREES DURING PEAK HEATING THIS AFTERNOON. THIS WILL RESULT IN HIGH HEAT STRESS IF OUTDOORS FOR EVEN SHORT DURATIONS. CONDITIONS WILL BE SLIGHTLY COOLER TOMORROW BUT STILL HOT AS A HEAT ADVISORY WILL CONTINUE AT LEAST THROUGH WEDNESDAY EVENING. IN ADDITION TO THE HEAT...STRONG TO SEVERE PULSE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 65 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AND AGAIN ON WEDNESDAY. THE STRONGEST STORMS WILL EXIST BETWEEN 3-9PM TODAY AND WEDNESDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. ADDITIONALLY...A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH FRIDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 AND 65 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ024-026-MSZ048>066-072>074-131830- CATAHOULA-CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 505 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL/SOUTHERN MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND WEDNESDAY HOT AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDICES BETWEEN 105 AND 110 DEGREES TODAY. OVERNIGHT LOWS TONIGHT WILL REMAIN ABOVE 75 DEGREES AT MANY LOCATIONS OFFERING LITTLE RELIEF FROM THE DAYTIME HEAT. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT DURING THIS TIME. A HEAT ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA THROUGH THIS EVENING AS SLIGHTLY COOLER CONDITIONS WILL EXIST WEDNESDAY. ADDITIONALLY...A FEW STRONG AND SEVERE STORMS CAN BE EXPECTED THIS AFTERNOON UNTIL 8 PM AND AGAIN ON WEDNESDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 AND 65 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH FRIDAY WITH SOME POTENTIALLY BEING SEVERE. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 AND 60 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/03
In the hours before
Special weather statement, Jul 12, 5:58 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT TUE JUL 12 2011
LAZ015-122330-
RICHLAND LA-
558 PM CDT TUE JUL 12 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTH OF HOLLY RIDGE AT 559 PM CDT...MOVING WEST AT 5
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN NORTH CENTRAL RICHLAND PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3256 9177 3256 9175 3261 9172 3261 9167
3263 9165 3263 9159 3258 9159 3258 9153
3244 9153 3242 9181 3257 9181
TIME...MOT...LOC 2259Z 089DEG 4KT 3253 9164
BKSpecial weather statement, Jul 12, 6:16 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT TUE JUL 12 2011
MSZ036-122345-
HOLMES MS-
616 PM CDT TUE JUL 12 2011
...STRONG THUNDERSTORM DEVELOPING OVER WESTERN HOLMES COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES EAST OF THORNTON AT 616 PM CDT...MOVING NORTHWEST AT
5 MPH.
PEOPLE IN WEST CENTRAL HOLMES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3314 9015 3300 9023 3304 9038 3305 9039
3305 9043 3308 9043 3311 9042 3309 9037
3312 9039 3313 9037 3309 9036 3310 9035
3312 9035 3314 9033 3323 9032
TIME...MOT...LOC 2316Z 114DEG 3KT 3309 9028
DLLocal storm report, Jul 12, 6:22 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 4 SE LOUISVILLE 33.08N 89.01W
07/12/2011 E50.00 MPH WINSTON MS EMERGENCY MNGR
ONE TREE DOWN ALONG HWY 397.
0222 PM TSTM WND DMG 3 N TAYLORSVILLE 31.87N 89.43W
07/12/2011 SMITH MS EMERGENCY MNGR
POWER LINE DOWN ALONG CR 19.
0318 PM TSTM WND DMG 2 W MOSELLE 31.50N 89.31W
07/12/2011 JONES MS LAW ENFORCEMENT
A COUPLE TREES DOWN OFF SANFORD RD.
0322 PM TSTM WND DMG 4 E UTICA 32.10N 90.55W
07/12/2011 HINDS MS PUBLIC
SOME TREES WERE REPORTED DOWN EAST OF UTICA.
0338 PM TSTM WND DMG MCNAIR 31.64N 91.04W
07/12/2011 JEFFERSON MS PUBLIC
SOME TREES WERE DOWN AROUND THE CITY OF MCNAIR.
0400 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
07/12/2011 FORREST MS EMERGENCY MNGR
SEVERAL RDS FLOODED AROUND THE HOSPITAL AND ON BOARD ST
TO HUTCHINSON AVE.
0413 PM TSTM WND DMG CLINTON 32.34N 90.33W
07/12/2011 HINDS MS LAW ENFORCEMENT
DOWNED POWER LINES IN CLINTON
0427 PM TSTM WND DMG FLORA 32.55N 90.31W
07/12/2011 MADISON MS LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN FLORA. DIME SIZE
HAIL ALSO REPORTED.
0427 PM TSTM WND DMG FLORA 32.55N 90.31W
07/12/2011 MADISON MS EMERGENCY MNGR
STORAGE BUILDING BLOWN ONTO HWY 49. AWNINGS BLOWN OFF
BUILDINGS. LARGE TREES DOWN ON OLD HWY 49. MULTIPLE POWER
OUTAGES.
0520 PM FLASH FLOOD 5 SW BROOKLYN 31.00N 89.25W
07/12/2011 FORREST MS EMERGENCY MNGR
FLOODING ON GATOR REID ROAD, JOHN MORRIS ROAD, ENTREKIN
ROAD, FAIRLY ROAD, CARNES ROAD AND SOUTH CARNES ROAD.
0550 PM TSTM WND DMG BASTROP 32.77N 91.91W
07/12/2011 MOREHOUSE LA LAW ENFORCEMENT
TWO TREES AND AND SOME POWER LINES DOWN.
&&
WEBERSpecial weather statement, Jul 12, 6:34 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 634 PM CDT TUE JUL 12 2011 MSZ031-039-130005- NOXUBEE MS-LOWNDES MS- 634 PM CDT TUE JUL 12 2011 ...STRONG THUNDERSTORMS DEVELOPING BETWEEN COLUMBUS AND MACON... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF DEERBROOK AT 634 PM CDT...MOVING WEST AT 5 MPH. PEOPLE IN SOUTHWESTERN LOWNDES AND NORTHEASTERN NOXUBEE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3310 8853 3325 8871 3341 8848 3329 8831 TIME...MOT...LOC 2334Z 075DEG 5KT 3331 8847 DL
Local storm report, Jul 12, 7:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
731 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD MONTICELLO 31.55N 90.11W
07/12/2011 LAWRENCE MS TRAINED SPOTTER
3 FT OF WATER OVER THE ROAD AT THE INTERSECTION OF
JEFFERSON AND MAIN STREET
&&
BKSpecial weather statement, Jul 12, 7:48 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 748 PM CDT TUE JUL 12 2011 MSZ031-130120- LOWNDES MS- 748 PM CDT TUE JUL 12 2011 ...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN LOWNDES COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER LOWNDES COUNTY AT 748 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3329 8858 3344 8853 3345 8833 3329 8833 TIME...MOT...LOC 0048Z 091DEG 1KT 3335 8844 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:48 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Jul 13, 6:36 AM CDT | Special Weather Statement | JAN | Clay | 44 min |
| Jul 13, 1:36 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 14 min |
| Jul 13, 1:55 PM CDT | Special Weather Statement | JAN | Neshoba | 20 min |
| Jul 13, 2:02 PM CDT | Special Weather Statement | JAN | Lawrence | 18 min |
| Jul 13, 2:17 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 18 min |
| Jul 13, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 42 min |
| Jul 13, 3:02 PM CDT | Special Weather Statement | JAN | Leake | 18 min |
| Jul 13, 3:07 PM CDT | Special Weather Statement | JAN | Leake | 18 min |
| Jul 13, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 25 min |
| Jul 13, 3:26 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Jul 13, 3:42 PM CDT | Special Weather Statement | JAN | Lowndes | 43 min |
| Jul 13, 3:44 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Jul 13, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 50 min |
| Jul 13, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 33 min |
| Jul 13, 3:59 PM CDT | Special Weather Statement | JAN | Rankin | 46 min |
| Jul 13, 4:21 PM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Jul 13, 4:27 PM CDT | Special Weather Statement | JAN | Simpson | 48 min |
| Jul 13, 4:28 PM CDT | Special Weather Statement | JAN | Lincoln | 47 min |
| Jul 13, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 30 min |
| Jul 13, 4:39 PM CDT | Special Weather Statement | JAN | Lincoln | 21 min |
| Jul 13, 4:40 PM CDT | Special Weather Statement | JAN | Smith | 45 min |
| Jul 13, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 45 min |
| Jul 13, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 52 min |
| Jul 13, 4:55 PM CDT | Special Weather Statement | JAN | Covington | 45 min |
| Jul 13, 5:01 PM CDT | Special Weather Statement | JAN | Oktibbeha | 44 min |
| Jul 13, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 58 min |
| Jul 13, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 50 min |
| Jul 13, 5:18 PM CDT | Special Weather Statement | JAN | Madison | 42 min |
| Jul 13, 5:32 PM CDT | Special Weather Statement | JAN | Yazoo | 38 min |
| Jul 13, 5:36 PM CDT | Special Weather Statement | JAN | Webster | 59 min |
| Jul 13, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 64 min |
| Jul 13, 5:57 PM CDT | Special Weather Statement | JAN | Carroll | 18 min |
| Jul 13, 6:03 PM CDT | Special Weather Statement | JAN | Jones | 47 min |
| Jul 13, 6:34 PM CDT | Special Weather Statement | JAN | Attala | 46 min |
| Jul 13, 6:37 PM CDT | Special Weather Statement | JAN | Forrest | 48 min |
| Jul 13, 6:56 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 64 min |
| Jul 13, 6:59 PM CDT | Special Weather Statement | JAN | Bolivar | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.